Q. Which of my two specialists should I listen to?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 28, 2017

Hello doctor,

I have ADD and narcolepsy as well. I have not been on any medications for either. I consulted a sleep specialist and psychiatrist in two weeks separately. I have taken Phentermine 37.5 in the past for weight loss which did not work. I would take two pills and still be tired and go to sleep. I was told Phentermine is a stimulant. If this stimulant does not work, will no stimulants work for me with this dual diagnosis? And which of two specialists should I listen to in the event they disagree with what I should take?

#

Hello,

Welcome to icliniq.com.

  • Phentermine is a stimulant drug, but its use is mainly limited to weight loss. If that does not work for you, it does not mean that other drugs will not work. If you have been diagnosed with ADD (attention deficit disorder) and you have narcolepsy, then other stimulant drugs should be tried.
  • Methylphenidate or Adderall (a combination of Amphetamine and Dextroamphetamine) are other stimulant drugs that can be used. These will reduce the attacks of narcolepsy too and will help improve concentration in case of ADD symptoms.

Please discuss with your psychiatrist about my suggestions. Take care.

For more information consult a sleep medicine physician online --> https://icliniq.com./ask-a-doctor-online/sleep-medicine-physician


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


My son is feeling sleepy all the time. What is his problem?

Query: Hi doctor,My son of 23 years is feeling sleepy all the time, walks while sleeping, sleeps while standing and falls asleep while traveling in a car. He has concentration problems and very irritable. He is overweight. Of late, even his speech is not very clear. What is the problem? Which specialty doc...  Read Full »

I have been facing excessive sleeping. Why?

Query: Hi doctor, I am 22 years old. I have been facing excessive sleeping for the last two weeks. Even after having a sound sleep for 6 to 8 hours at night I find it difficult to wake up. I feel sleepy all day long. If I think of taking a nap in the afternoon, then it again lasts for 3 to 4 hours and aga...  Read Full »

How to control my son's behavioral problems?

Query: Hello doctor, My son is 5.5 years old with developmental delay, speech delay and poor motor skills. He is always hitting, biting and scratching other kids or me when he is upset for any reason. I do not know how to deal with this. I have tried many things, but nothing works. Also, he has a 9 year ...  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask a Sleep Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.